Alert archive / California / Wind Advisories in 2006

Wind Advisory 16, NWS Medford, OR

March 13, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Mar 13, 2006, 2:10 PM PST for Siskiyou County, California. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 2:10 PM PST (22:10 UTC)
Expired
Mar 13, 2006, 3:50 PM PST
In force
100 min
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 132210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PST MON MAR 13 2006


CAZ081-140600-
/O.NEW.KMFR.WI.Y.0016.060313T2210Z-060314T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
210 PM PST MON MAR 13 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED
THROUGH THIS EVENING THEN GRADUALLY DECREASE OVERNIGHT. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HOLTZ
1 follow-up statement
000 
WWUS76 KMFR 132350
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
350 PM PST MON MAR 13 2006

CAZ081-140600-
/O.UPG.KMFR.WI.Y.0016.000000T0000Z-060314T0600Z/
/O.NEW.KMFR.HW.W.0015.060313T2350Z-060314T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
350 PM PST MON MAR 13 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED
THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE THEREAFTER.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-140200-
/O.NEW.KMFR.HW.W.0015.060313T2350Z-060314T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
350 PM PST MON MAR 13 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A COLD FRONT JUST OFFSHORE IS BRINGING STRONG WINDS TO THE AREA.
THE WINDS WILL DIMINISH AS THE FRONT MOVES INLAND...WHICH SHOULD
OCCUR WITHIN 2 TO 3 HOURS.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:05 AM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 13, 9:05 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST MON MAR 13 2006

.DISCUSSION...FRONT IS JUST OFF THE COAST AND WILL MOVE ONSHORE BY
EARLY EVENING. MODELS AGREE ON MAIN DYNAMICS SPREADING INTO NORTHERN
CALIF TONIGHT AND TUESDAY MORNING. UPSLOPE PATTERN OVER SISKIYOU
COUNTY WILL DEVELOP THIS AFTERNOON WITH THE HEAVIEST PRECIP FALLING
IN THE TONIGHT PERIOD. THE UPPER TROUGH WILL MOVE INLAND TUESDAY
AFTERNOON WITH PRECIPITATION DECREASING TUESDAY NIGHT.

&&

.AVIATION...MOSTLY VFR CONDITIONS THIS MORNING GRADUALLY BECOMING
MVFR THIS AFTERNOON AND TONIGHT AS OFFSHORE FRONT APPROACHES THE
AREA AND PRECIPITATION SPREADS INLAND.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.

CA...GALE WARNING...OR/CA BORDER TO PT. ST GEORGE CA 0-60NM.
     WINTER STORM WARNING...SOUTH CENTRAL SISKIYOU COUNTY...ZONE 82
     THIS AFTERNOON TO TUESDAY MORNING.
     SNOW ADVISORY CAZ080-081-083 THIS AFTERNOON TO TUESDAY MORNING.

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 13, 5:23 AM PST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
523 AM PST MON MAR 13 2006

PZZ350-353-356-370-373-376-141422-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
523 AM PST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ024-026-141422-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
523 AM PST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FREEZE WARNING TILL 9AM. SEE PDXNPWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ082-141422-
SOUTH CENTRAL SISKIYOU COUNTY-
523 AM PST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING NOON THROUGH 10AM TUESDAY. SEE PDXWSWMFR FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-081-083-141422-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
230 PM PST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING FOR ZONES 80 AND 82 FOR ELEVATIONS ABOVE 2000
FEET THROUGH 10AM TUESDAY.

WINTER STORM ADVISORY FOR ZONES 81 AND 83 THROUGH TUESDAY
MORNING. SEE PDXWSWMFR FOR DETAILS.

...WIND ADVISORY FOR ZONE 81 TIL 10 PM...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:47 PM PSTSnow AdvisoryMFRSiskiyou39 hr
Mar 13, 3:50 PM PSTHigh Wind WarningMFRSiskiyou6 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.